×

zbMATH — the first resource for mathematics

Positive solutions for nonlinear singular third order boundary value problem. (English) Zbl 1221.34059
Summary: We investigate the problem of existence of positive solutions for the nonlinear third order boundary value problem \[ u'''(t)+\lambda a(t)f(u(t))=0,\quad t\in(0,1), \] \[ u(0)=u'(0)=0,\quad \alpha u'(1)+\beta u''(1)=0, \] where \(\lambda \) is a positive parameter. By using Krasnoselskii’s fixed-point theorem in cones, we establish various results on the existence of positive solutions of the boundary value problem. Under various assumptions on \(a(t)\) and \(f(u(t))\), we give the intervals of the parameter \(\lambda \) which yield the existence of the positive solutions. An example is also given to illustrate the main results.

MSC:
34B16 Singular nonlinear boundary value problems for ordinary differential equations
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Anderson, D., Multiple positive solutions for a three-point boundary value problem, Math comput model, 27, 49-57, (1998) · Zbl 0906.34014
[2] Anderson, D.; Avery, R.I., Multiple positive solutions to a third-order discrete focal boundary value problem, Comput math appl, 42, 333-340, (2001) · Zbl 1001.39022
[3] Guo, D.; Lakshmikantham, V., Nonlinear problems in abstract cones, (1988), Academic Press San Diego · Zbl 0661.47045
[4] Li, S., Positive solutions of nonlinear singular third-order two-point boundary value problem, J math anal appl, 323, 413-425, (2006) · Zbl 1107.34019
[5] Liu, Z.; Ume, J.; Kang, S., Positive solutions of a singular nonlinear third order two-point boundary value problem, J math anal appl, 326, 589-601, (2007) · Zbl 1111.34022
[6] Sun, H.; Wen, W., On the number of positive solutions for a nonlinear third order boundary value problem, Int J differ equ, 1, 165-176, (2006) · Zbl 1114.34021
[7] Wang, H., On the existence of positive solutions for semilinear elliptic equations in the annulus, J differ equ, 109, 1-7, (1994) · Zbl 0798.34030
[8] Yao, Q.; Feng, Y., The existence of solution for a third-order two-point boundary value problem, Appl math lett, 15, 227-232, (2002) · Zbl 1008.34010
[9] Yosida, K., Functional analysis, (1978), Springer-Verlag Berlin · Zbl 0217.16001
[10] Zima M. Positive operators in banach spaces and their applications. Wydawnictwo: Uniwersytetu Rzeszowskiego; 2005.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.